Hello, I'm new to the forum and really need to talk to other people who understand that stress that I'm experiencing.
My father is 84 years old and a 20+ year survivor of prostate cancer. He used to be a heavy drinker, has high blood pressure, about two years ago was diagnosed with congestive heart failure and in the last month has been diagnosed with dementia, high calcium along with a cyst on his kidney that the doctor is not too concerned about.
About 2 years ago, because he suffered from slight hearing loss, he purchased hearing aids. He put the hearing aid for the right ear in the left and vice versa, lost one so he only wore the one he had. Long story short, he claims this is the reason he has "stuff" that speaks to him in his head and knots in his stomach and he has to "breakthrough". He tries to breakthrough by putting his hand to his ear and on his stomach and groaning loudly. He ends up saying different words and he claims it's not him saying it - its the stuff in his body. The stuff tells him what word to say in hopes of breaking through.
Along with that, at our last office visit after he had an ultra sound, we learned that he has a huge chunk of cholesterol in his aorta in his stomach that is about the break off so the doctor prescribed him baby aspirin in hopes of preventing a stroke.
My problem is he won't take his medicine for high calcium or the anto psychosis medicine the doctor prescribed nor is he taking his medication that is supposed to prevent angina or heart attacks. He still groaning saying random words for about 30 minutes about every couple of hours. He's in his right mind as it relates to everything except the stuff in his head and body that speaks to him that he's trying to break through. He's convinced the problem with the stuff in his head and body is an ear issue and goes monthly to an ear doctor who gives him shots of anti-biotics - which his primary care doctor says he does not need. With all of this, he is frail and continues to lose weight - he tries to eat but barely eats anything as he has no appetite.
My question is what do I do? I can't make him take his meds - and I'm guessing the doctor can't either. I feel like I'm watching him wither away and not doing anything to help him.